Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 368, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2005, 3:07 PM EDT for Henry County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 13, 2005, 3:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Henry County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 131906 SVRFFC GAC151-131930- /O.NEW.KFFC.SV.W.0368.050713T1907Z-050713T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 330 PM EDT * AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMPTON...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDONOUGH...LUELLA...LOCUST GROVE AND FLIPPEN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3349 8431 3335 8438 3329 8404 3348 8398 $$
1 follow-up statement
000 WWUS52 KFFC 131930 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT WED JUL 13 2005 GAC151-131939- /O.EXP.KFFC.SV.W.0368.000000T0000Z-050713T1930Z/ HENRY- 329 PM EDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 330 PM EDT... THUNDERSTORMS HAVE WEAKENED IN HENRY COUNTY HOWEVER GUSTY WINDS TO 35 MPH AND BRIEF HEAVY RAIN ARE STILL POSSIBLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3349 8431 3335 8438 3329 8404 3348 8398 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:05 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 13, 3:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT WED JUL 13 2005 .SHORT TERM... SHORT TERM FORECAST REMAINS UNSETTLED AS WEST TO SOUTHWEST FLOW AT THE SURFACE AND ALOFT CONTINUES TO PUMP ABUNDANT MOISTURE INTO THE REGION. REMAINS OF DENNIS CONTINUE SLOWLY DRIFTING AROUND THE WESTERN OHIO VALLEY INTO FRIDAY BEFORE HIGH PRESSURE...AT THE SURFACE AND UPPER LEVELS...BEGINS BUILDING BACK WEST INTO THE REGION SQUEEZING THE LOW WEST INTO THE PERSISTENT WESTERN RIDGE. SHOULD HAVE AMPLE COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA WITH A SLIGHT DIURNAL TENDENCY. AS THE RIDGE BUILDS IN FOR THE WEEKEND...CONVECTION WILL BECOME MORE AND MORE SCATTERED AND DIURNAL IN NATURE. .LONG TERM... UPPER LEVEL AND SURFACE HIGH PRESSURE REMAINS THE DOMINANT FEATURES THROUGH THE EXTENDED FORECAST PERIOD ALSO. THERE APPEARS TO BE ENOUGH LOW AND MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED CONVECTION TO OVERCOME THE ASSOCIATED SUBSIDENCE. TEMPERATURES WILL AVERAGE A LITTLE ABOVE NORMALS FOR THE EXTENDED PERIOD. .AVIATION... PERSISTENCE IS THE FORECAST. SCATTERED TSRA THIS EVENING WILL DIMINISH AFTER SUNSET. EXPECT LIFR CIGS AND IFR VSBYS 07Z-11Z IN METRO AREA AS MOISTURE PLENTIFUL IN BOUNDARY LAYER. WINDS LIGHT AND VRBL BUT GENERALLY OUT OF THE WEST FOR THE EVENING. REPEAT PERFORMANCE TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 84 72 85 / 50 60 50 60 ATHENS 71 85 71 87 / 50 60 50 60 GAINESVILLE 71 83 70 85 / 50 60 50 60 ROME 71 85 71 88 / 50 60 50 60 COLUMBUS 74 88 73 89 / 50 50 30 50 MACON 74 89 73 90 / 50 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20
Hazardous weather outlook, Jul 13, 6:02 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EDT WED JUL 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141001- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 602 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... .SYNOPSIS... THE MAIN LOW CENTER FROM THE REMNANTS OF HURRICANE DENNIS IS CURRENTLY OVER SOUTHERN INDIANA. THIS LOW WILL SLOWLY SINK SOUTH TODAY INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD FROM THESE STORMS WILL BE PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... MAIN LOW CENTER ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL MOVE SLOWLY SOUTH TODAY. THIS WILL INCREASE MOIST SOUTHWESTERLY FLOW OVER THE AREA TODAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE SOUTH AND EAST SIDE OF THE LOW CENTER. THESE STORMS WILL MOVE INTO NORTH AND CENTRAL GEORGIA TODAY. INSTABILITY ACROSS THE AREA WILL BE MARGINAL WITH CAPES EXPECTED AROUND 1000 AND LIFTED INDICES RANGING FROM MINUS 1 TO MINUS 2. THE K INDEX VALUES ARE RANGING BETWEEN 30 AND 35 WHICH INDICATES THE POSSIBILITY OF HEAVY RAIN IN THE THUNDERSTORMS. WITH THE RECENT PRECIPITATION NORTH AND CENTRAL GEORGIA HAS ALREADY SEAN EARLIER THIS WEEK ANY SUSTAINED PERIOD OF HEAVY RAIN TODAY COULD CAUSE SOME MINOR FLOODING. ANY CONVECTIVE DEVELOPMENT TODAY IS EXPECTED TO STAY BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT ANTICIPATED BUT SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECAST AND STATEMENTS THROUGH OUT THE DAY. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 28 min |
| Jul 13, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 24 min |
| Jul 13, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.